Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 1, 2021Clay County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 1, 2021, 6:36 PM CDT for Clay County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 6:36 PM CDT (23:36 UTC)
Expired
Aug 1, 2021, 7:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 40 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WWUS84 KJAN 012336
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
636 PM CDT Sun Aug 1 2021
 
MSZ030-020015-
Clay MS-
636 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLAY COUNTY UNTIL 715 PM
CDT...

At 636 PM CDT, Meteorologists were tracking a strong thunderstorm
over Pala Alto, or 9 miles northwest of West Point, moving southeast
at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  West Point around 655 PM CDT.
  Tibbee and Waverly around 715 PM CDT.

LAT...LON 3358 8849 3357 8849 3351 8867 3357 8867
      3356 8872 3357 8875 3368 8890 3381 8874
      3379 8872 3368 8872 3368 8858 3362 8850
      3361 8850 3362 8849 3360 8847
TIME...MOT...LOC 2336Z 320DEG 19KT 3369 8877 

$$

JNE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:24 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 1, 6:24 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
624 PM CDT Sun Aug 1 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Storms have been ongoing across the region today and some have
affected TAF sites. If rain or storms do, then there could be some
brief MVFR conditions before improving back to VFR. A front is
dropping south through the region and a wind shift out of the
north is likely behind the front, but winds will be out of the
southwest to west ahead of this front(still for sites along and
south of the I-20 corridor). Speeds will be around 5-10kts.
Additional storms will be possible overnight into tomorrow, which
may reduce flight categories. MVFR stratus may also affect sites
overnight through daybreak. /28/

&&

.DISCUSSION...

Rest of Today through Monday: Troughing aloft will continue to
settle south and into the region through the forecast period. As
this happens, a frontal boundary will likewise slowly sink south
into the forecast area this evening, through the overnight hours,
and into Monday. South of the boundary, a hot and moist airmass
continues to reside. Despite increasing clouds over the region,
and better rain chances overall, heat index readings will still
range between 105-110 across the CWA this afternoon. As a result,
a "Heat Advisory" remains in effect until 7 PM this evening.

Isolated severe storms will remain possible through the rest of the
afternoon and into this evening, as the hot, humid, and unstable
airmass remain in place across us.  This, in addition to some added
forcing from the approaching front will all contribute to this
potential. Damaging wind gusts will be the primary concern with the
most intense storms. Heavy downpours and frequent lightning can both
be expected with any of today and this evening's convection.  The
ponding of water on roads, and in low-lying and poor drainage areas
will also be possible.

The boundary will continue its southward trek on Monday.  While some
slightly drier air begins to seep into northern portions of the CWA,
a disturbance traversing the area will aid in ongoing showers and
storms across mainly central and southern portions of the forecast
area Monday.  The good thing is this will all aid in providing some
relief from the high heat and humidity we've observed over the past
several days.  While lows tonight will fall into the low and middle
70s, highs on Monday will fortunately struggle to climb out of the
80s. /19/

Monday night through Saturday:

Shower and thunderstorm chances will diminish and become mostly
suppressed to the south Monday night and Tuesday as weak high
pressure builds over the area behind the front. With drier and
slightly cooler boundary layer conditions moving in this week,
heat stress will be reduced considerably (max daily heat indices
mostly in the 85 to 95 F range). By the end of the week and next
weekend, we'll see the heat and humidity creep back up along with
diurnal convective rain chances as the subtropical ridge begins to
rebuild over the ArkLaMiss. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  86  69  88 /  65  90  54  31
Meridian      73  86  68  88 /  66  85  55  31
Vicksburg     75  86  71  88 /  68  89  46  19
Hattiesburg   74  89  72  88 /  59  94  73  61
Natchez       73  86  71  86 /  67  92  61  42
Greenville    72  85  67  86 /  63  64  13   3
Greenwood     72  84  67  89 /  46  61  17   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

28
Hazardous weather outlook, Aug 1, 2:09 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
209 PM CDT Sun Aug 1 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020300-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
209 PM CDT Sun Aug 1 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Aug 1, 5:34 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
534 PM CDT Sun Aug 1 2021

MSZ027-028-032-037-012315-
Carroll MS-Attala MS-Montgomery MS-Choctaw MS-
534 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW...
SOUTHEASTERN CARROLL...NORTH CENTRAL ATTALA AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 615 PM CDT...

At 534 PM CDT, Meteorologists were tracking a strong thunderstorm
over Poplar Creek, or 10 miles southeast of Winona, moving southeast
at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Poplar Creek around 545 PM CDT.

LAT...LON 3350 8950 3346 8951 3346 8947 3333 8933
      3320 8969 3345 8981 3353 8954
TIME...MOT...LOC 2234Z 318DEG 15KT 3339 8958

JNE
Special weather statement, Aug 1, 5:38 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
538 PM CDT Sun Aug 1 2021

MSZ042-043-012330-
Yazoo MS-Madison MS-
538 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND CENTRAL
MADISON COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, Meteorologists were tracking a strong thunderstorm
over Benton, or 8 miles east of Yazoo City, moving southeast at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Myrleville around 555 PM CDT.
  Vaughan around 605 PM CDT.
  Way around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3276 8993 3259 9020 3286 9040 3298 9024
TIME...MOT...LOC 2238Z 321DEG 21KT 3286 9027

JNE
Special weather statement, Aug 1, 6:03 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
603 PM CDT Sun Aug 1 2021

MSZ051-052-057-058-012330-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
603 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER...
SOUTHEASTERN NEWTON...NORTHWESTERN CLARKE AND SOUTHWESTERN LAUDERDALE
COUNTIES UNTIL 630 PM CDT...

At 603 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles west of Meehan, or 8 miles east of Newton, moving southeast at
15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Meehan around 615 PM CDT.
  Rose Hill around 630 PM CDT.

Other locations impacted by this storm include Chunky and Hickory.

LAT...LON 3207 8902 3233 8916 3243 8892 3217 8874
TIME...MOT...LOC 2303Z 330DEG 14KT 3231 8901

JNE
Special weather statement, Aug 1, 6:10 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
610 PM CDT Sun Aug 1 2021

LAZ008-015-016-023-020000-
Madison LA-Richland LA-West Carroll LA-Franklin LA-
610 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON...
NORTHEASTERN RICHLAND...SOUTHWESTERN WEST CARROLL AND NORTH CENTRAL
FRANKLIN PARISHES UNTIL 700 PM CDT...

At 610 PM CDT, Meteorologists were tracking a strong thunderstorm
near Holly Ridge, or 9 miles northeast of Rayville, moving southeast
at 5 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Holly Ridge around 650 PM CDT.
  Delhi and Warden around 700 PM CDT.

Other locations impacted by this storm include Epps.

LAT...LON 3253 9177 3266 9161 3259 9144 3258 9145
      3257 9143 3255 9144 3254 9144 3254 9134
      3231 9160
TIME...MOT...LOC 2310Z 316DEG 6KT 3255 9163

JNE
Special weather statement, Aug 1, 6:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
628 PM CDT Sun Aug 1 2021

MSZ027-036-037-020015-
Carroll MS-Attala MS-Holmes MS-
628 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOLMES...
SOUTHEASTERN CARROLL AND CENTRAL ATTALA COUNTIES UNTIL 715 PM CDT...

At 627 PM CDT, Meteorologists were tracking a strong thunderstorm
over Emory, or 8 miles southeast of Black Hawk, moving southeast at
55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Durant and Possumneck around 640 PM CDT.
  Mcadams around 650 PM CDT.
  Kosciusko around 655 PM CDT.

Other locations impacted by this storm include West and Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3333 8965 3329 8964 3329 8958 3318 8942
      3294 8974 3320 9015 3338 8990
TIME...MOT...LOC 2327Z 316DEG 46KT 3322 8993

JNE
Special weather statement, Aug 1, 6:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
636 PM CDT Sun Aug 1 2021

MSZ030-020015-
Clay MS-
636 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLAY COUNTY UNTIL 715 PM
CDT...

At 636 PM CDT, Meteorologists were tracking a strong thunderstorm
over Pala Alto, or 9 miles northwest of West Point, moving southeast
at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  West Point around 655 PM CDT.
  Tibbee and Waverly around 715 PM CDT.

LAT...LON 3358 8849 3357 8849 3351 8867 3357 8867
      3356 8872 3357 8875 3368 8890 3381 8874
      3379 8872 3368 8872 3368 8858 3362 8850
      3361 8850 3362 8849 3360 8847
TIME...MOT...LOC 2336Z 320DEG 19KT 3369 8877

JNE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:45 AM CDTSpecial Weather StatementJANClay45 min
Aug 1, 11:16 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha59 min
Aug 1, 12:06 PM CDTSpecial Weather StatementJANNoxubee54 min
Aug 1, 12:28 PM CDTSpecial Weather StatementJANRankin47 min
Aug 1, 1:09 PM CDTSpecial Weather StatementJANChoctaw66 min
Aug 1, 2:54 PM CDTSpecial Weather StatementJANAttala51 min
Aug 1, 3:05 PM CDTSpecial Weather StatementJANWarren55 min
Aug 1, 3:18 PM CDTSpecial Weather StatementJANChoctaw42 min
Aug 1, 3:21 PM CDTSpecial Weather StatementJANJasper39 min
Aug 1, 5:34 PM CDTSpecial Weather StatementJANMontgomery41 min
Aug 1, 5:38 PM CDTSpecial Weather StatementJANMadison52 min
Aug 1, 6:03 PM CDTSpecial Weather StatementJANNewton27 min
Aug 1, 6:28 PM CDTSpecial Weather StatementJANAttala47 min
Aug 1, 6:47 PM CDTSpecial Weather StatementJANLeake43 min
Aug 1, 5:28 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll47 min
Aug 1, 6:10 PM CDTSpecial Weather StatementJANRichland50 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.